Format

Send to

Choose Destination
See comment in PubMed Commons below
J Clin Pharmacol. 2001 Jun;41(6):691-4.

Low molecular weight heparin-induced liver toxicity.

Author information

1
Department of Medicine, University of Hong Kong, Queen Mary Hospital, 102, Pokfulam Road, Hong Kong, China.

Abstract

The authors report two cases of hepatotoxicity induced by low molecular weight heparin. A 26-year-old woman and a 33-year-old man were treated with low molecular weight heparin for pulmonary embolism and cerebral infarction, respectively. They both developed derangement in liver function tests a few days after commencement of the low molecular weight heparin. The derangement in liver function tests was associated with a decreased serum complement 3 activity. Their liver functions recovered over a period of 2 to 3 months after low molecular weight heparin was stopped. Liver biopsy in the woman demonstrated balloon degeneration with scattered foci of hepatocytic necrosis, suggesting a complement-mediated hepatocellular damage.

PMID:
11402639
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center